Florida, 2005

Tornado in Florida, September 27, 2005

September 27, 2005 · NWS MFL · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 27, 1:40 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 27, 1:40 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE SEP 27 2005

.DISCUSSION...SURFACE COLD FRONT MOVING INTO NORTH FLORIDA ATTM
AND SHOULD STALL AND WEAKEN IN PLACE. A MID TO UPPER LEVEL LOW SEEN
WELL ON THE WATER VAPOR IMAGERY WILL SLOWLY MOVE NORTH AND THEN
NORTHEAST. A SHORT WAVE MOVES SOUTHEAST INTO OUR AREA FROM THE
MIDWEST BY THURSDAY AND LEAVES BEHIND LOWER MID LEVEL HGTS THROUGH
LATER FRIDAY. MID LEVEL HGTS BUILD AGAIN OVER THE EAST PART OF THE
COUNTRY BY SUNDAY AND DEEPER AND STRONGER EASTERLIES RETURN.

PWATS THIS MORNING WERE AT 1.85 AND THESE VALUES SHOULD CLIMB TO
AT OR ABOVE THE 2 MARK BY WEDNESDAY AFTN AND SHOULD DECREASE BY
NEXT TUESDAY AND WEDNESDAY. 88-D IS SHOWING INCREASING COVERAGE
THIS AFTERNOON AND AT LEAST 50 PERCENT AND POSSIBLY HIGHER POPS
CAN BE EXPECTED THROUGH MONDAY AND LOWER FOR TUESDAY. GFS MOS AND MEX
DATA INDICATES THIS WELL. WILL KEEP AT 50 PERECNT FOR NOW. ON AN
ADDITIONAL NOTE, 500 MB LEVEL TEMP OF -10 DEGREES C FROM THE
MID/UPPER LOW CAN PRODUCE HIGHER THAN NORMAL WIND GUSTS AND PEA
SIZE HAIL IN STORMS.

&&

.MARINE...PREVAILING WINDS WILL BE EAST TO SOUTHEAST AT 10 KNOTS
OR LESS THROUGH FRIDAY. WINDS WILL INCREASE THROUGH THE WEEKEND TO
SCEC LEVELS BY SUNDAY DUE TO THE PRESSURE GRADIENT INCREASE
BETWEEN THE HIGH TO THE NORTH AND THE LOWER PRESSURE OVER THE
CARIBBEAN.

&&

.FIRE WEATHER...NO CONCERNS HERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  75  88 /  40  50  40  50
FORT LAUDERDALE  76  88  77  88 /  40  50  40  50
MIAMI            77  89  77  89 /  40  50  40  50
NAPLES           74  88  75  88 /  30  50  40  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, Sep 27, 9:50 AM EST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1050 AM EDT TUE SEP 27 2005

FLZ063-066>075-280830-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1035 AM EDT TUE SEP 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON...

THUNDERSTORMS: EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON OVER
SOUTH FLORIDA. SOME OF THESE STORMS MAY BE STRONG WITH GUSTY WINDS
TO 30 MPH, FREQUENT LIGHTNING, AND PEA SIZED HAIL. MUCH OF THIS
ACTIVITY WILL DEVELOP OVER THE WESTERN SUBURBS OF THE METROPOLITAN
AREAS FROM WEST PALM BEACH TO MIAMI, THEN WILL DRIFT SLOWLY
NORTHEAST TOWARD THE ATLANTIC COAST. LOCALLY HEAVY RAINFALL IS
POSSIBLE AS WELL DUE TO THE SLOW MOVEMENT OF THE STORMS. AREAS
JUST INLAND FROM NAPLES TO EVERGLADES CITY WILL ALSO SEE SCATTERED
THUNDERSTORMS BY MID AFTERNOON, THAT WILL DRIFT INLAND OVER THE
INTERIOR OF SOUTH FLORIDA THROUGH THE EARLY EVENING BEFORE
WEAKENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS DEVELOP THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 27, 1:47 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
247 PM EDT TUE SEP 27 2005

FLZ067-068-271915-
PALM BEACH EASTERN-PALM BEACH WESTERN-
247 PM EDT TUE SEP 27 2005

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI...ALONG HIGHWAY 98 WEST
OF WELLINGTON.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. OVER TWO INCHES OF RAIN HAS FALLEN IN THE
PAST HOUR ALONG HIGHWAY 98. MOTORISTS ARE URGED TO SLOW DOWN AND USE
CAUTION ALONG THIS PART OF THE HIGHWAY. A WARNING WILL BE ISSUED IF
THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

CHRISTENSEN
Special weather statement, Sep 27, 2:35 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT TUE SEP 27 2005

FLZ063-066>068-272030-
GLADES-HENDRY-PALM BEACH EASTERN-PALM BEACH WESTERN-
335 PM EDT TUE SEP 27 2005

...STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SLOWLY TO
THE NORTHEAST OVER THE NORTHERN AREAS OF SOUTH FLORIDA...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER THE NORTHERN INTERIOR
AREA OF SOUTH FLORIDA. THESE STORMS WILL CONTINUE TO DEVELOP AND
MOVE VERY SLOWLY TO THE NORTH TO NORTHEAST. SOME LOCATIONS THAT
COULD BE AFFECTED BY THE STRONG STORMS ARE MOORE HAVEN...DEVILS
GARDEN...CLEWISTON...BELLE GLADE...LION COUNTY SAFARI...AND THE
METRO AREAS WEST OF THE FLORIDAS TURNPIKE IN METRO PALM BEACH
COUNTY.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO
50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS WITH THESE STRONG
STORMS. A WARNING WILL BE ISSUED IF ANY OF THESE STRONG
THUNDERSTORMS STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Sep 27, 3:35 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EDT TUE SEP 27 2005

FLZ063-066-272130-
GLADES-HENDRY-
435 PM EDT TUE SEP 27 2005

...STRONG THUNDERSTORMS OVER SOUTHWEST LAKE OKEECHOBEE...AND SOUTHEAST
GLADES AND NORTHERN HENDRY COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CLEWISTON...MOVING
SOUTHEAST AT AROUND 5 MPH. THESE STRONG STORMS COULD AFFECT PEOPLE ALONG
HIGHWAY US 27 BETWEEN MOORE HAVEN AND CLEWISTON THROUGH 530 PM EDT.

THE MAIN IMPACT FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES...
HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH. IF THESE
STRONG STORMS STRENGTHENS...A SEVERE THUNDERSTORM WARNING MAYBE NEEDED.

RESIDENTS NEAR THE PATH OF THESE STRONG STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Sep 27, 4:12 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT TUE SEP 27 2005

FLZ067-272215-
PALM BEACH WESTERN-
512 PM EDT TUE SEP 27 2005

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR CLEWISTON EXTENDING NORTHWARD ABOUT 10
MILES...MOVING SOUTHEAST AT 5 TO 10 MPH. THE STRONG THUNDERSTORMS WILL
CONTINUE TO AFFECT US HIGHWAY 27 BETWEEN CLEWISTON AND SOUTH BAY.
THESE STRONG STORMS WILL ALSO AFFECT THE CITIES OF SOUTH BAY...
BELLE GLADE...OKEELANTA...AND PAHOKEE.

THE MAIN IMPACTS FROM THESE STRONG STORMS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH...HEAVY RAINFALL...AND SMALL
HAIL.

RESIDENTS NEAR THE PATH OF THESE STRONG STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER

The radar

The Miami radar (KAMX), 135 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Collier

When
September 27, 4:27 PM EST to 4:33 PM EST
Where
Collier County, 10 mi SE of (Apf)naples Muni Arp
Rating
F0
Path length
0.5 mi
Path width
30 yd
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
26.050, -81.667

Tornado was observed from the Naples Airport (APF) 10 miles southeast. Remark was in APF ASOS report.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474510.